Question - What drugs cause hypopigmentation?

Answered by: Emily Johnson  |  Category: General  |  Last Updated: 16-06-2022  |  Views: 1308  |  Total Questions: 13

Common agents include minocycline, amiodarone, antimalarials, antipsychotics, anticonvulsants, bleomycin and cytotoxic agents, non-steroidal anti-inflammatory drugs (NSAIDS) and heavy metals (e. g. silver, gold and mercury). Medications can also cause loss of pigmentation or hypopigmentation. The main drugs implicated in causing skin pigmentation are nonsteroidal anti-inflammatory drugs, antimalarials, amiodarone, cytotoxic drugs, tetracyclines, heavy metals and psychotropic drugs. The most common causes of drug-induced vitiligo are immune-modulating, biologic or targeted medicines. These medicines include: Topical imiquimod. Interleukin (IL)-2, IL-4, and interferon. CAUSES. Hypopigmentation is caused by a lack of melanin, the pigment-producing protein that gives ourhair, skin and eyes color. Often, hypopigmentation is the result of skin inflammation or traumacaused by pimples, cuts, lesions, and scrapes. It happens when you have more melanin, substance in the body that is responsible for your skin color (pigment). Medications sometimes can lead to hyperpigmentation. They include some antibiotics, antiarrhythmics (for irregular heart rhythm), and antimalarial drugs.

https://stackedskincare.com/blog/91598918-hypopigmentation-what-it-is-and-how-to-treat-it/

CAUSES. Hypopigmentation is caused by a lack of melanin, the pigment-producing protein that gives ourhair, skin and eyes color. Often, hypopigmentation is the result of skin inflammation or traumacaused by pimples, cuts, lesions, and scrapes.

https://www.medicalnewstoday.com/articles/325920

Many people use apple cider vinegar on the skin to try and lighten unwanted pigmentation. Apple cider vinegar contains acetic acid, which may act as a mild chemical peel in some cases. To use this remedy, apply 1 part apple cider vinegar and 1 part water to the pigmented area for a few minutes, twice daily.

https://www.healthgrades.com/right-care/skin-hair-and-nails/skin-color-changes

Medications that cause changes in skin color Skin color changes can be caused by medications including: Acne preparations. Antibiotics. Antimalarial drugs.

https://int.eucerin.com/skin-concerns/uneven-skin/hyperpigmentation

Hyperpigmentation is the term used to describe areas on uneven pigmentation in skin. Hyperpigmentation appears as darkened patches or spots on the skin that make skin look uneven. Pigment spots such as age spots (which are also known as sun spots) are caused by sun exposure.

https://www.northpointrecovery.com/blog/wrinkles-lines-damage-substance-abuse-effects-aging/

Drugs and alcohol alter your appearance in different ways. Some drugs cause swelling and bloating. Others cause a sunken, sickly look. Teeth and hair are affected as much as your skin.

https://www.healthline.com/health/hyperpigmentation

Topical prescription medication can treat some cases of hyperpigmentation. This medication usually contains hydroquinone, which lightens the skin. However, prolonged use of topical hydroquinone (without any breaks in use) can cause darkening of the skin, known as ochronosis.

https://metro.co.uk/2017/09/13/how-your-antidepressants-might-be-messing-with-your-skin-6925309/

I chatted with Dr Zubair Ahmed, the CEO of MedicSpot digital clinics, who confirmed that yes, antidepressants can absolutely cause or worsen skin conditions. 'You may also notice purple dots on your skin (Purpura) or a condition called urticaria which is often due to an allergic reaction.

https://www.healthline.com/health/gray-skin

Pallor, or pale skin, and grayish or blue skin are a result of a lack of oxygenated blood. Your blood carries oxygen around your body, and when this is disrupted, you see a discoloration. The disruption may be to the flow of blood itself, which produces paleness or a gray tint to skin tone.

https://www.buffalomedicalgroup.com/wp-content/uploads/2017/08/Hypopigmentation-Post-Inflammatory.pd

As long as the underlying skin problem can be controlled and no new bumps develop, the lighter areas will slowly go away. It is important to realize that this is not a permanent lightening of the skin but it resolves slowly. In most cases it takes many months or possibly even a year to go away completely.

https://www.medicalnewstoday.com/articles/320243.php

Hypopigmentation is the loss of skin pigment or color. In localized hypopigmentation, there may be multiple patches or areas on the skin that appear white. The size and shape of the patches can vary widely. In people with hypopigmentation, there is either a decrease in melanocytes or melanin itself.

https://www.mdedge.com/dermatology/article/18140/skin-color-postinflammatory-hypopigmentation-and-hy

Puvasol, topical psoralen, and ultraviolet light (natural sunlight or UVA phototherapy), may help speed the repigmentation of hypopigmented patches, particularly in cases caused by laser therapy.

https://www.zocdoc.com/answers/3262/how-do-hypopigmentation-and-vitiligo-differ

Vitiligo is a progress, chronic form of skin hypopigmentation which does not have a clear cause. Post inflammatory hypopigmentation is when patches of skin lose color after a burn, skin infection, or other local injury. Albinism is a rare, genetic cause of hypopigmentation in which the pigment melanin cannot be form.

https://www.mayoclinic.org/tests-procedures/chemical-peel/about/pac-20393473

Antibiotics and steroid medications can be used to soften the appearance of these scars. Changes in skin color. A chemical peel can cause treated skin to become darker than normal (hyperpigmentation) or lighter than normal (hypopigmentation).